MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. HS SYNERGY COMBO HOOK BLADE; INSTRUMENT, ULTRASONIC SURGICAL

ETHICON ENDO-SURGERY, LLC. HS SYNERGY COMBO HOOK BLADE; INSTRUMENT, ULTRASONIC SURGICAL
Model Number SNGHK2
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch #unk.The lot/batch was not provided; therefore, the manufacturing records evaluation could not be performed.
 
Event or Problem Description
It was reported that during a coronary artery bypass graft, the tip of the device broke off and fell into the patient.It was noted that "it might have came in contact with a metal pick up device." the broken piece was found and removed form the patient and the procedure was completed with an alternate like device with no patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 3/11/2020.D4: batch # n9058h.Investigation summary the device was returned with the distal tip of the blade broken off and not returned.The remaining blade portion was scratched, and had evidence of contact with metal in or out of the operative field.During functional testing on gen11 an alert screen was displayed.A probable cause for the device to stop activating and to display an alert screen is blade damage.Probable causes of blade damage, including breakage, are external contact during pre-op or general use, blade contact with other devices, contact with staples or clips during the procedure, or using any means other than the blade wrench to attach or detach the blade.Once minor blade damage has occurred, subsequent activation may increase the severity of the blade damage.This, in turn, can result in the device failing the pre-run test with the generator and displaying an alert screen.The alert screens that can result may include ¿tighten assembly,¿ ¿blade error detected,¿ or "relax pressure on blade," followed by a ¿replace instrument¿ screen later in the procedure.Continued usage of the damaged blade can result in a broken blade.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.

Brand Name
HS SYNERGY COMBO HOOK BLADE
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key9695839
Report Number3005075853-2020-00946
Device Sequence Number13616531
Product Code LFL
UDI-Device Identifier10705036013815
UDI-Public10705036013815
Combination Product (Y/N)N
PMA/510(K) Number
SNGHK2
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model NumberSNGHK2
Device Catalogue NumberSNGHK2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2020
Initial Date Received by Manufacturer 01/15/2020
Supplement Date Received by Manufacturer02/14/2020
Initial Report FDA Received Date02/11/2020
Supplement Report FDA Received Date03/11/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR AND HANDPIECE